On the intersection of edges of a geometric graph by straight lines

N. Alon, M. A. Perles

Research output: Contribution to journalArticlepeer-review

1 Scopus citations

Abstract

A geometric graph ( = gg) is a pair G = 〈V, E〉, where V is a finite set of points ( = vertices) in general position in the plane, and E is a set of open straight line segments ( = edges) whose endpoints are in V. G is a convex gg ( = cgg) if V is the set of vertices of a convex polygon. For n≥1, 0≤e≤(n2) and m≥1 let I = I(n,e,m) (Ic=Ic(n,e,m)) be the maximal number such that for every gg (cgg) G with n vertices and e edges there exists a set of m lines whose union intersects at least I (Ic) edges of G. In this paper we determine Ic(n,e,m) precisely for all admissible n, e and m and show that I(n,e,m) = Ic(n,e,m) if 2me≥n2 and in many other cases.

Original languageEnglish (US)
Pages (from-to)75-90
Number of pages16
JournalDiscrete Mathematics
Volume60
Issue numberC
DOIs
StatePublished - Jan 1 1986
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics

Fingerprint Dive into the research topics of 'On the intersection of edges of a geometric graph by straight lines'. Together they form a unique fingerprint.

Cite this